View Single Post
Old 01-09-2005, 05:58 PM   #5
kehorner kehorner is offline
Senior Veteran
(female)
 
Join Date: May 2004
Location: Michigan
Posts: 1,718
kehorner HB Userkehorner HB Userkehorner HB Userkehorner HB Userkehorner HB Userkehorner HB User
Re: It was the reflux!

I have asthma, but I also have acid reflux. I went to three doctors about the strangling feeling in my throat and asked my regular doctor about trouble with my inhalers. My throat and chest would tighten up as soon as I took my inhaler. So even when I was having an asthma attack and took the albuterol, it would make things worse before they got better. So I finally went to my allergist and instantly he was asking me about heartburn and stomach problems, which made no sense to me since I've never had heartburn in my life. But apparently just because you don't feel it doesn't mean you don't have it.

So it turns out that the acid was irritating my vocal chords, and then when the particles from the inhalers hit the vocal chords it irritated them more and they constricted. He gave me a spacer and it made things better. Also I've been taking prilosec and I've now been able to stop using the spacer and my asthma symptoms have decreased.